MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Insufficient Information (4580); Corneal Endothelial Cell Loss (4806)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during intraocular lens (iol) implantation, the surgeon noticed a defect to the optic - a small crater in the anterior surface of the iol.The iol was left in place because patient had history of fuchs and small pupil at baseline.Next day the patient had visual acuity score of 20/30, but the defect was unchanged, located at iris margin even after dilating drops.The patient was happy.The surgeon could also see the guttata in patient's eye.According to additional information received, the defect was peripheral and not visually-significant.The prognosis was excellent with regards to the iol.The patient had fuchs corneal dystrophy, which limited his best corrected visual acuity (bcva) and might progress.This was not impacted by the lens defect.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.A photo was provided of the patient¿s eye.The haptics were not visible.Unable to determine, the orientation of the lens.A large artifact was observed, at the 8 o¿clock position.It cannot be determined, if this is lens damage.The artifact appears to be on top of the lens.Lines were observed, near the artifact that may be scratches.If so, this could indicate, a plunger override occurred.Unable to determine, the nature or origin of the artifact from the photo.Product history records were reviewed and documentation indicated, the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.A photo was provided.A large artifact was observed, at the 8 o¿clock position.It cannot be determined, if this is lens damage.The artifact appears to be on top of the lens.Lines were observed, near the artifact that may be scratches.If so, this could indicate, a plunger override occurred.Unable to determine, the nature or origin of the artifact from the photo.If the lens is folded per the instructions for use (ifu), the anterior surface does not contact the inner lumen of the cartridge anterior surface, damage can be caused by a plunger override.Information was provided, that the patient is happy and has no issue.File will be reopened, if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19097342
Report Number1119421-2024-00694
Device Sequence Number20689974
Product Code MJP
UDI-Device Identifier00380652249843
UDI-Public00380652249843
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.175
Device Lot Number15480389
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; UNSPECIFIED FORCEPS
Patient SexUnknown